Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 73, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 2, 2011, 4:11 PM EDT. It took effect at Aug 3, 2011, 12:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2011, 4:11 PM EDT (20:11 UTC)
- In effect from
- Aug 3, 2011, 12:00 AM EDT
- Expired
- Aug 3, 2011, 5:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
791 WHUS73 KAPX 022011 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 PM EDT TUE AUG 2 2011 LMZ323-341-342-344>346-030415- /O.NEW.KAPX.SC.Y.0073.110803T0400Z-110803T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 411 PM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
378 WHUS73 KAPX 030144 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 944 PM EDT TUE AUG 2 2011 LMZ323-341-342-344>346-030945- /O.CON.KAPX.SC.Y.0073.110803T0400Z-110803T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 944 PM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
558 WHUS73 KAPX 030746 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT WED AUG 3 2011 LMZ323-341-342-344>346-031600- /O.CON.KAPX.SC.Y.0073.000000T0000Z-110803T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 AM EDT WED AUG 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
668 WHUS73 KAPX 031454 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1054 AM EDT WED AUG 3 2011 LMZ341-031600- /O.CAN.KAPX.SC.Y.0073.000000T0000Z-110803T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1054 AM EDT WED AUG 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-342-344>346-032100- /O.CON.KAPX.SC.Y.0073.000000T0000Z-110803T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1054 AM EDT WED AUG 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 4:02 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 2, 4:02 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT TUE AUG 2 2011 .SYNOPSIS.../ISSUED AT 402 PM/ A LOW PRESSURE SYSTEM...AND ITS ATTENDANT COLD FRONT...WILL MOVE THROUGH NORTHERN MICHIGAN TONIGHT. THIS WILL MAINTAIN THE THREAT FOR PERIODS OF RAIN...AND AN OCCASIONAL THUNDERSTORM. AS THIS SYSTEM DEPARTS WEDNESDAY...PLENTY OF CLOUDS WILL REMAIN IN ITS WAKE. SKIES WILL CLEAR WEDNESDAY NIGHT...AND AS HIGH PRESSURE SETTLES OVER THE REGION THURSDAY AND FRIDAY...TEMPERATURES WILL REBOUND BACK INTO THE 80S. A WEAK COOL FRONT WILL DROP THROUGH SUNDAY...KNOCKING TEMPERATURES BACK INTO THE 70S FOR EARLY NEXT WEEK. JH && .SHORT TERM.../ISSUED AT 402 PM/...TONIGHT MID AFTERNOON OVERVIEW FINDS WEAK LOW PRESSURE OVER NORTHWEST WISCONSIN...WITH A COLD FRONT TRAILING BACK TO THE SOUTHWEST INTO CENTRAL IOWA...AND A CONVECTIVELY ENHANCED BAROCLINIC ZONE THAT EXTENDS SOUTHEAST INTO SOUTHEAST WISCONSIN/SOUTHERN LAKE MICHIGAN. ANOTHER CONVECTIVELY INDUCED VORTICITY CENTER WAS CROSSING NORTHERN WISCONSIN...PUSHING SOME REMNANT SHOWERS ACROSS NORTHEAST WISCONSIN/ SOUTHERN UPPER MICHIGAN. LOOKED FAIRLY PROMISING EARLIER BUT HAS BEEN SHRINKING WITH TIME. SOME ADDITIONAL CONVECTION WAS MOVING ACROSS NORTHERN LOWER MICHIGAN...THOUGH MORE RECENTLY MORPHING INTO AN AREA OF MORE GENERAL RAINFALL AS IT HEADS EAST OF I-75. CLOUDS HAVE KEPT TEMPERATURES IN CHECK...AND THUS INSTABILITY HAS BEEN HARD TO COME BY DESPITE SOUPY 70-75F DEW POINT AIR MASS IN PLACE. MAIN INSTABILITY AXIS RUNS FROM SOUTHEAST MINNESOTA/ EASTERN IOWA INTO SOUTHERN LOWER MICHIGAN/NORTHERN INDIANA WITH A LARGE AREA OF MLCAPE VALUES ABOVE 2500J/KG. IT IS ACROSS THIS AREA WHERE THE ACTION LIKELY TO GET GOING OVER THE COMING HOURS...AS CONVERGENCE ALONG THE SURFACE BOUNDARIES AND THE TAIL END OF THE CONVECTIVE VORTICITY CENTER OVER NORTHERN WISCONSIN SHOULD COMBINE TO KICK OFF A NEW ROUND OF CONVECTION. CLOSER TO HOME...WILL CONTINUE TO SEE PERIODS OF RAIN AND SOME EMBEDDED THUNDER ACROSS NORTHERN MICHIGAN. THINK ANY REAL THREAT FOR SEVERE STORMS WILL BE MOSTLY SOUTH OF US-10...THOUGH FAR SOUTHERN PORTION OF THE FORECAST AREA COULD GET CLIPPED DEPENDING ON WHERE THINGS DEVELOP GIVEN LOCATION OF INSTABILITY GRADIENT. UPSTREAM COLD FRONT SWINGS ACROSS THE AREA LATER THIS EVENING...AND AS IT PASSES EAST RAIN CHANCES WILL COME TO AN END. BUT LINGERING LOW LEVEL MOISTURE MAY LEAD TO SOME FOG/STRATUS OVERNIGHT INTO WEDNESDAY MORNING. JPB && .LONG TERM.../ISSUED AT 402 PM/...WEDNESDAY AND BEYOND THE SYSTEM THAT MOVED INTO THE GREAT LAKES TUESDAY...WILL EXIT SOUTHEAST EARLY WEDNESDAY...WHILE HIGH PRESSURE REDEVELOPS OVER THE NRN PLAINS AND WRN LAKES. A RIPPLE IN THE UPPER FLOW WILL LINGER OVER THE ERN LAKES IN THE MORNING...WHICH MAY ENHANCE THE CHANCE OF A LIGHT SHOWER EAST OF I-75 EARLY. OTHERWISE EXPECT CLEARING SKIES THROUGH THE AFTERNOON...AS A SLIGHTLY DRIER AIR MASS MOVES INTO THE WRN LAKES BEHIND THE EXITING BOUNDARY. SFC DEW PTS WILL ONLY DROP BACK INTO THE UPPER 50S/LOWER 60S...WHILE 850MB DEW PTS DROP FROM AROUND 16C TUESDAY TO ARND 8C BY WEDNESDAY AFTN. WILL CONTINUE TO MENTION AFTERNOON HIGHS AROUND 80 DEGREES...AS 850MB TEMPS COOL SLIGHTLY TO AROUND 12C WEDNESDAY NIGHT THROUGH FRIDAY...EXPECT MAINLY DRY CONDS TO INFLUENCE THE NORTHERN LAKES THROUGH THE PERIOD. HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE INTO THE WRN LAKES AND BECOME CENTERED OVER THE STATE THURSDAY. HIGH PRESSURE WILL SLOWLY PUSH EAST FRIDAY AND WEAKEN...HOWEVER A RIDGE OF HIGH PRESSURE WILL INFLUENCE THE CWA INTO THE WEEKEND. ADDITIONAL SUBSIDENCE WILL BE SUPPLIED AT UPPER LEVELS. A 500MB RIDGE QUICKLY REBUILDS OVER THE UPPER MIDWEST AND GREAT LAKES THURSDAY BEHIND A WEAKENING AND EXITING 500MB TROUGH. OVERALL EXPECT DRY CONDS TO PREVAIL...HOWEVER A WEAK RIPPLE IN THE 500MB FLOW WILL COMBINE WITH A WEAK AND DECAYING SFC FEATURE NUDGING INTO THE WRN LAKES FRIDAY. 850/500MB QVECTORS SHOWING VERY LITTLE FORCING OR CONVERGENCE ALONG THE APPROACHING BOUNDARY FRIDAY...WITH MOST OF THE ENERGY CONFINED TO THE ERN UP. ADDITIONAL FACTORS LIMITING PCPN FRIDAY WILL BE THE LACK OF INSTABILITY. MID LEVELS WARM QUICKLY TO ARND 15C WHILE 500MB TEMPS LINGER AROUND -8C...LIMITING MID LEVEL LAPSE RATES. AVAILABLE MSTR WILL BE MARGINAL AT BEST WITH SFC DEW PTS AROUND 60F...WHILE 850MB DEW PTS SLOWLY INCREASE FROM AROUND 8C THURSDAY TO AROUND 11C IN ADVANCE OF APPROACHING FRONTAL BOUNDARY. ABOVE NORMAL TEMPS IN THE LOW TO MID 80S ARE EXPECTED TO CONTINUE THROUGH THE PERIOD WITH NEARLY STEADY 850MB TEMPS AROUND 15C. SATURDAY INTO EARLY NEXT WEEK CONTINUES TO LOOK DRY AND MILD. FAIRLY NON-DISTINCT SFC PATTERN OVER THE UPPER MIDWEST AND GREAT LAKES THROUGH THE PERIOD WITH NEARLY ZONAL FLOW ALOFT. A WEAK RIPPLE MOVES THROUGH THE 500MB FLOW SUNDAY...WHICH MAY BE ENOUGH TO GENERATE AN ISOLATED SHOWER OR TWO. HOWEVER WILL CONTINUE WITH CURRENT DRY TREND WHICH STARTED THE FIRST OF JULY...AND KEEP SHOWERS OUT OF THE FORECAST. EXPECT AFTN HIGHS TO LINGER AROUND 80 DEGREES AS 850MB TEMPS LINGER AROUND 12C/14C. COOLER TEMPS MAY MAKE AN APPEARANCE OVER THE NRN LAKES BY THE MIDDLE OF THE WEEK. SWR && .MARINE.../ISSUED AT 402 PM/ SHOWERS AND A FEW THUNDERSTORMS WILL LINGER OVER THE NRN LAKES TONIGHT AND EARLY WEDNESDAY...AS A STORM SYSTEM FROM THE UPPER MIDWEST SWEEPS ACROSS THE GREAT LAKES. SCA HEADLINES WILL BE POSTED FOR SOME OF THE NRN LAKES NEARSHORE AREAS INTO WEDNESDAY. BREEZY SOUTHWEST WINDS TONIGHT IN ADVANCE OF THE APPROACHING SYSTEM...WILL TURN NORTHWESTERLY WEDNESDAY ON THE BACK SIDE OF THE EAST EXITING FEATURE. SWR && .AVIATION.../ISSUED AT 140 PM/...VALID FOR 18Z TAFS PERIODIC SHOWERS/THUNDERSTORMS EXPECTED INTO EARLY EVENING...WITH MVFR/IFR CONDITIONS IN PRECIPITATION. IFR CONDITIONS EXPECTED OVERNIGHT INTO WEDNESDAY MORNING DUE TO LOW CEILINGS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 2, 11:56 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1156 AM EDT TUE AUG 2 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1156 AM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THIS EVENING ACROSS ALL OF NORTHERN MICHIGAN. LOCALLY HEAVY RAINFALL WILL OCCUR...WITH A CHANCE THAT SOME STORMS COULD PRODUCE GUSTY WINDS AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:04 AM EDT | Small Craft Advisory | APX | 7 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.